MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; SMALL PROX BODY +12.5

EXACTECH, INC. EQUINOXE; SMALL PROX BODY +12.5
Model Number 308-09-12
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): 25mm middle segment modular (cat# 308-10-25 / sn# (b)(4)), taper locking screw 37.5 (cat# 308-15-37 / sn# (b)(4)), equinoxe reverse 38mm glenosphere (cat# 320-01-38 / sn# (b)(4)), equinoxe reverse tray adapter plate tray +0 (cat# 320-10-00 / sn# (b)(4)), equinoxe rev locking screw (cat# 320-15-05 / sn# (b)(4)), equinoxe rev torque screw (cat# 320-20-00 / sn# (b)(4)) , equinoxe reverse 38mm humeral liner +0 (cat# 320-38-00 / sn# (b)(4)).
 
Event or Problem Description
It was reported that the original right shoulder surgery for this female pt was done on (b)(6) 2018 by another surgeon at (b)(6).The surgeon implanted the exact same sizes of all items that had been removed.He decided to do this case because the patient was believed to be infected.The surgeon opened the joint in standard fashion.He then took out all modular implants and cleaned out the joint to get rid of infection.Then he replaced the implants that he took out and closed the joint in standard fashion.The patient left the or in stable condition and is expected to have a good outcome.
 
Additional Manufacturer Narrative
Corrections made in the following section(s): updated serial number for equinoxe reverse 38mm humeral liner +0 (cat# 320-38-00 / sn# (b)(4)).
 
Event or Problem Description
As reported, the initial right tsa for this older female patient was on (b)(6) 2018.On (b)(6) 2019, a revision was completed due to probable infection.The surgeon took out all modular implants and cleaned out the joint to get rid of infection.The implants that were removed were replaced with the exact same sizes of all items that had been removed.The patient left the or in stable condition and is expected to have a good outcome.Hospital did not release implants to be returned.All available information has been received at this time.
 
Additional Manufacturer Narrative
Section h10: (h3) as reported, the initial right tsa for this older female patient was on (b)(6) 2018.On (b)(6) 2019, a revision was completed due to probable infection.The surgeon took out all modular implants and cleaned out the joint to get rid of infection.The implants that were removed were replaced with the exact same sizes of all items that had been removed.The patient left the or in stable condition and is expected to have a good outcome.Hospital did not release implants to be returned.All available information has been received at this time.Any ¿surgical site¿ infection noted in a patient that is greater than 3 months postop from a total joint surgical procedure is highly unlikely to be related to the surgical procedure for placement of the total joint or the device itself.(ref 1) it is noted that surgical intervention or revision along with infection is a known risk in any total joint surgery and may result in revision.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision, cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.Reference: 1.Acute infection in total knee arthroplasty: diagnosis and treatment juan carlos martínez-pastor,* francisco maculé-beneyto, and santiago suso-vergara author information article notes copyright and license information disclaimer open orthop j.2013; 7: 197¿204.Published online 2013 jun 14.Section h11: *the following sections have corrected information: (b5) as reported, the initial right tsa for this older female patient was on (b)(6) 2018.On (b)(6) 2019, a revision was completed due to probable infection.The surgeon took out all modular implants and cleaned out the joint to get rid of infection.The implants that were removed were replaced with the exact same sizes of all items that had been removed.The patient left the or in stable condition and is expected to have a good outcome.Hospital did not release implants to be returned.All available information has been received at this time.*no information provided in the following section(s): a2, a4, a5, b6, b7, g8, h7, h9.

Brand Name
EQUINOXE
Common Device Name
SMALL PROX BODY +12.5
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9156019
Report Number1038671-2019-00482
Device Sequence Number2774486
Product Code KWT
UDI-Device Identifier10885862273178
UDI-Public10885862273178
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K143659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number308-09-12
Device Catalogue Number308-09-12
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer09/17/2019
03/09/2020
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date12/17/2019
03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;